Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
Hi FolksI am new to this forum and very glad that I found it. I am hoping that someone with similar symptoms can shed some light on what I could possibly have as my GS seems not too interested. Here are my symptoms in a nutshell.40 year old male... non-smoker---non-drinker--ideal weight1)Night time painful gurgling of my stomach which typically wakes me up around 3:30-4:00 am ( cannot be hunger, but sure feels like I have not eaten in a week)2)The gurgling makes me fidgety I cannot get a good nights sleep3)At times I also get muscle twitching and what feels like heart palpitations with increased pulse and elevated BP4)I have normal bowel movements... no problem there5)The gurgling is typically in the stomach and not the intestinesI has blood work done on my liver, kidneys, thyroid and H. Pylori.... all came back with flying colors.The funny thing is I never had these problems until I was diagnosed with a kidney stone 6 months ago (which I passed) and started taking Flomax. Could the Flomax have screwed something up in my stomach? My GS seems to think that I have some intestinal issues (IBS) and an over acidic stomach. He put me on Aciphex in the morning and Prilosec after dinner. I was also taking a Librax before bed. The medications seem to help but the side effects made me very fidgety in bed...so once again I could not sleep. I'm also on Bystolic for BP and I'm wondering if the meds I'm taking are not playing nicely together. If anyone has experience any of this and could respond I would appreciate it.Drew
 

·
Registered
Joined
·
6,019 Posts
I'm in my 60s, drinker, ex-smoker, had bad bowels and indigestion which turned to reflux, so we are different in a number of ways. However, I have dealt with both my digestive and bowel issues with one flavonoid supplement and my prostate problems with another. If you think the Flomax may be causing you problems, this might work for you, as well. The one I use, Prostavan, combines Saw Palmetto (320 mg), Pumpkin Seed (80 mg), lycopine (50 mg), with Zink (15 mg). I think it is important to include all of these ingredients--rather than just getting a bottle of Saw Palmetto--and you do have to use it for a good month before evaluating it; but it really has improved my nighttime sleeping for 3 years, now.Mark
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #3 ·
I no longer need the Flomax as it was for my kidney stones which have left my body, but I was curious if that could have an effect on causing GERD or the symptoms I described.
 

·
Registered
Joined
·
4,135 Posts
Hi DrewIt seems like GERD. Flomax can cause sore throat and stomach upsets (mainly nausea, see: http://prostate.emedtv.com/flomax/flomax-side-effects.html). So, from what you described, it seems more like GERD. If you haven't been diagnosed, it'd be worth it to see a GI dr. and get an EGD done just to make sure all's good. In the mean time, instead of the Prilosec after dinner, it might be a better idea to take Tums after dinner or before bed. Prilosec is a PPI just like Aciphex, which suppresses acid production but can't neutralize existing acid and is therefore better taken in the morning. Tums and other antiacids on the other can can neutralize existing acid and so work better at night.
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #5 ·
I've been to a GI and he seems to think that I have an over acidic stomach and possibly some minor intestinal problems.He prescribed the following:1)Aciphex in the morning2)Prilosec After Dinner3)Librax before I go to bedI am also taking Bystolic for Blood Pressure.The problem is one of these (or more) medications are not playing nice with one another. I get fidgety with horrible insomnia where it seems like I just can't lay still.So just this morning around I was woken around 5:30 with my stomach churning and gnawing at me. Is that the Acid? It makes me very uncomfortable, but I would not call the sensation burning.....more of a gnawing like I have not eatin in weeks and it causes what I seem to think are hot flashes.
 

·
Registered
Joined
·
4,135 Posts
Hi sorry I don't mean to argue with your dr.'s judgment, but really, Prilosec is a PPI and PPI's are *not* suitable to take in the evening/at night -- because they don't work as an acid neutralizer (antacid), they work to prevent acid from forming *before* it's ever formed, which is why PPI's are better taken early in the morning (morning is a time which most of the day's acid in the stomach is starting to form). Librax is an antispasmodic for IBS and can be but not as often used for upper GI ulcers. I'm wondering -- Is this prescribed for your intestinal problem or for the upper GI? If for the interestinal problems, then it might be a better idea to take before the largest meal, instead of before bed. And Librax should not be taken the same time as an antacid, as the antacid can reduce its effect. If your pain is not in the colon, but in the upper stomach, unless you have an ulcer, frankly I'm not sure why your dr. gave you this...
 

·
Registered
Joined
·
44 Posts
have gerd and ibs-c,i am learning that the pain in the upper stomach is gerd,and lower is ibs,my stomach makes all kinds of noise and nothing makes it stop,i have to agree that morning is the best time to take prilosec,i take 1 in the morn and 1 at night only because i need to take 2 12 hours apart to help my pain from happening,go to a gi doctor and get further tests maybe you dont need the ibs meds if you only have gerd,my ibs meds do make me feel nervous
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top